MAUDE Adverse Event Report: COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G46138
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other non-healthcare professional: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a flexible ureteroscopic holmium laser lithotripsy a biwire nitinol hydrophilic wire guide was being used, and the wire guide coating had cracked.The user changed to a new device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional patient and event information has been requested.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, during a flexible ureteroscopic holmium laser lithotripsy a biwire nitinol hydrophilic wire guide was being used, and the wire guide coating had cracked.The user changed to a new device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation reviews of complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.One used bws-035150 was returned to cook and delivered to the supplier for further investigation.The device presented an overall length and finished diameter within specification.The device coating appeared visually and tactilely consistent when examined at 1x ¿ 18 inches, unaided, wet.The device presented cut/skive damage to the polymer jacket material 23.70 to 26.25cm from the angle tip end and bends/kinks of varying severity and frequency at both ends.The large radius bends appeared consistent with tensile loading, while the kink damage appeared consistent with advancing against resistance into a bending overload condition.Except where noted, the device appeared visually and dimensionally correct.A review of the device history records conducted by the supplier did not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The supplier investigation was unable to confirm that the product was manufactured out of specification.A document-based investigation evaluation was performed by cook.There have been no other reported complaints for this lot number.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which caution the following: ¿-manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guides when gaining access.When using wire guide through a metal cannula /needle, use caution as damage may occur to outer coating.When exchanging or withdrawing an instrument over the wire guide, secure and maintain the wire guide in place under fluoroscopy in order to avoid unexpected wire guide displacement.¿ based on the available information, cook has concluded that unintended user error contributed to this incident.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12135916
Report Number1820334-2021-01700
Device Sequence Number11630187
Product Code OCY
UDI-Device Identifier00827002461383
UDI-Public(01)00827002461383(17)231001(10)71000876
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model NumberG46138
Device Catalogue NumberBWS-035150
Device Lot Number71000876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TORZ ENDOSCOPE; TORZ ENDOSCOPE
Patient Age48 YR
Patient Weight72